Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 32, NWS Northern Indiana

March 26, 2012

NWS Northern Indiana issued this small craft advisory at Mar 26, 2012, 3:52 PM EDT. It took effect at Mar 27, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 3:52 PM EDT (19:52 UTC)
In effect from
Mar 27, 2012, 8:00 AM EDT
Expired
Mar 26, 2012, 10:35 PM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WHUS73 KIWX 261952
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT MON MAR 26 2012

LMZ043-046-270400-
/O.NEW.KIWX.SC.Y.0032.120327T1200Z-120328T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 PM EDT MON MAR 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO
5 AM EDT WEDNESDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
943 
WHUS73 KIWX 270235
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 PM EDT MON MAR 26 2012

LMZ043-046-271045-
/O.UPG.KIWX.SC.Y.0032.120327T1200Z-120328T0900Z/
/O.NEW.KIWX.GL.W.0015.120327T1200Z-120327T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 PM EDT MON MAR 26 2012

...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 2:59 PM EDT, 53 minutes earlier.

Area forecast discussion, Mar 26, 2:59 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
259 PM EDT MON MAR 26 2012

.SHORT TERM... / TONIGHT THROUGH TUESDAY NIGHT /

CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SEWD INTO THE EASTERN
GREAT LAKES TONIGHT AS LOW LEVEL COOL/DRY WEDGE HOLDS STRONG ACROSS
THE AREA INTO TOMORROW MORNING. MAIN FOCUS REMAINS ON TEMPS AND
CLOUD COVER TONIGHT. UPGRADED AREAS EAST OF HIGHWAY 31 TO A
FREEZE WARNING OVERNIGHT AS TEMPS FCST TO DROP NEAR 30 DEGREES
WITH EARLY START TO GROWING SEASON. FAR EASTERN AREAS COULD EVEN
SEE LOWS DROP INTO THE MID 20S CLOSER TO THE SFC HIGH IN AN AREA
OF OPTIMAL RADIATIONAL COOLING...AT LEAST TO START THE NIGHT.
HOWEVER...OPTED FOR SLIGHTLY WARMER LOWS GIVEN QUESTIONS REGARDING
DECOUPLING...AND FOR AN EXPECTED INCREASE IN MID LEVEL CLOUD COVER
OVERNIGHT PER SPILLOVER OVER RIDGE IN A WAA REGIME ALOFT. HELD
ONTO FREEZE WATCH (AND NO HEADLINE WHITE/PULASKI) WESTERN ZONES
GIVEN LOWER CONFIDENCE WRT LOW TEMPS GIVEN TIGHTER SFC PRESSURE
GRADIENT AND POTENTIAL EARLIER INCREASE IN CLOUDS.

POTENT MID LEVEL IMPULSE NOW OVER THE INTERMOUNTAIN WEST WILL LIFT
RAPIDLY NEWD TOWARDS THE DAKOTAS TONIGHT...AND EWD FROM THERE TO THE
NORTHERN GREAT LAKES BY TUESDAY NIGHT. THE RESULTING HEIGHT/FLOW
ADJUSTMENT WILL SUPPORT IMPRESSIVE WARM ADVECTION TOMORROW...WITH
925 HPA TEMPS FCST TO WARM FROM 0-3C 12Z TUE TO 10-12C BY 00Z WED.
SHALLOW MIXING TO 950-925 HPA AHEAD OF THE WARM FRONT WILL LIMIT
TUESDAY'S HIGHS A BIT...BUT STILL EXPECT ABOVE NORMAL READINGS
RANGING FROM MID 50S NE TO MID 60S SW (STILL GENERALLY WARMER THAN
MOS). OTHERWISE...IT WILL BECOME SOMEWHAT BREEZY TOMORROW AS
GRADIENT TIGHTENS UP AND LOW LEVEL FLOW VEERS SOUTHWESTERLY IN
RESPONSE TO CYCLOGENESIS ACROSS THE NORTH-CENTRAL US.

WARM SECTOR BRIEFLY MAKES IT INTO THE FA TUESDAY EVENING WEST AND
SOUTH OVERNIGHT. MOISTURE POOLING JUST AHEAD AND ALONG OF THE SYSTEM
COLD FRONT...WITH SFC DEWPOINTS MAKING IT INTO THE LOW/MID 50S...MAY
BE ENOUGH TO GENERATE SOME CONVECTION ALONG THE FRONT AS IS
PROGRESSES THROUGH THE FA TUESDAY NIGHT. LOW LEVEL RIDGING ALONG THE
GULF LIMITING NWD MOISTURE TRANSPORT...AND UNFAVORABLE OVERNIGHT
TIMING WITH BOUNDARY LAYER STABILIZATION...WARRANTS NOTHING MORE
THAN 40 POPS AT THIS TIME WITH SEVERE WX NOT ANTICIPATED.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...PRIMARY LOW LEVEL MOISTURE/INSTABILITY AXIS WILL BE
SHIFTING EAST AND SOUTH OF THE LOCAL AREA WITH MID LEVEL DRY SLOT
OVERSPREADING THE AREA DURING THE AFTERNOON. STRONGEST UPPER FORCING
WILL REMAIN WELL NORTH OF THE WFO IWX FORECAST AREA WEDNESDAY...AND
ADDITIONAL AFTERNOON CONVECTION WILL FIRE ALONG AND AHEAD OF INITIAL
SFC TROUGH/COOL FRONT WHICH WILL BE FOCUSED ACROSS LOWER OHIO RIVER
VALLEY INTO THE MID ATLANTIC WEDNESDAY AFTERNOON. THIS INITIAL
TROUGH PASSAGE LATE TUESDAY NIGHT/WEDNESDAY MORNING WILL MAINLY
REFLECT A TRANSITION TO MUCH DRIER LOW LEVEL AIR FOR WEDNESDAY.
THUS...DRY FORECAST MAINTAINED FOR WEDNESDAY WITH MAIN FORECAST
CHALLENGE RESOLVING HIGH TEMPERATURES AND TRYING TO TIME
PROGRESSION OF TRAILING SFC TROUGH/COLD FRONTAL BOUNDARY WHICH WILL
BE ACCOMPANIED BY MORE ROBUST COLD AIR ADVECTION. THIS COOLING
DURING THE DAY WEDNESDAY WILL BE PARTIALLY OFFSET BY WHAT SHOULD BE
VERY DEEP AFTERNOON MIXING...WITH CONSISTENT SIGNAL IN NAM/GFS
OUTPUT OF MIXING HEIGHTS UP TO AROUND 6K FT. THIS WILL SUPPORT
BREEZY/WINDY CONDITIONS WITH AFTERNOON GUSTS INTO THE 30 TO 35 MPH
RANGE. LITTLE CHANGE ANTICIPATED TO MAX TEMP FORECAST FOR WEDNESDAY
WITH AREAS ACROSS SOUTHERN THIRD OF CWA LIKELY SEEING WARMEST
READINGS INTO THE LOWER TO MID 70S WHERE A FAVORABLE COMPROMISE
SHOULD EXIST BETWEEN FAIRLY MILD LOW LEVELS...AND DEEPER MIXING
IMMEDIATELY BEHIND THE SFC TROUGH. LAKESHORE AREAS LIKELY TO TAKE A
SHARPER AFTERNOON TUMBLE IN TEMPERATURES...POSSIBLY DROPPING INTO
THE UPPER 40S.

COLDER AIR MASS TO CONTINUE TO SETTLE INTO THE REGION WEDNESDAY
NIGHT WITH MAIN QUESTION ONCE AGAIN ON FROST/FREEZE POTENTIAL. COLD
ADVECTION SHOULD LIMIT DECOUPLING...BUT MAGNITUDE OF AIR MASS ALONE
MAY BE SUFFICIENT TO TAKE NORTH/NORTHEAST LOCATIONS DOWN TOWARD THE
FREEZING MARK ONCE AGAIN. SOME LOW CONCERN ABOUT SOME PATCHY POST
FRONTAL STRATOCU ALSO LIMITING TEMPERATURE DROPS SO WILL NOT HIT
THIS TOO HARD YET WEDNESDAY NIGHT.

THURSDAY/THURSDAY NIGHT SHAPING UP QUIET WITH MID LEVEL RIDGE
BUILDING BACK INTO THE AREA WITH COOLER CONDITIONS...ALTHOUGH AT
LEVELS STILL ABOVE AVERAGE HIGHS FOR THE DATE. GREATER FROST/FREEZE
POTENTIAL STILL LOOKS IN STORE FOR THURSDAY NIGHT WITH MORE
FAVORABLE POSITIONING OF LOW LEVEL RIDGE AXIS FOR STRONGER
DECOUPLING/RADIATIONAL COOLING. HAVE ADDED PATCHY TO AREAS OF
FROST...ESPECIALLY ACROSS EASTERN HALF.

NEXT CHANCE OF PRECIPITATION WILL ARRIVE FOR FRIDAY WITH NEXT UPPER
LEVEL SYSTEM PROGRESSING THROUGH THE MEAN UPPER RIDGE. MODELS
OFFERING SLIGHTLY DIFFERENT IDEAS IN TIMING/AMPLITUDE BUT OVERALL
CONSENSUS/ENSEMBLE IDEA WOULD SUPPORT PREVIOUS FORECAST WITH CHANCE
POPS THUNDER INCREASING FROM WEST TO EAST FRIDAY
AFTERNOON/EVENING...AND GIVEN TIMING UNCERTAINTIES WILL MAINTAIN
BROADBRUSH CHANCE TSRA POPS INTO SATURDAY.

FORECAST CONFIDENCE DROPS OFF SIGNIFICANTLY FOR LATE SAT-MON WITH
MEDIUM RANGE MODELS HAVING A TOUGH TIME RESOLVING DETAILS IN LARGE
SCALE FLOW AMPLIFICATION AS A RESULT OF A STRONG EASTERN PACIFIC JET
UPPER CORE NOSING INTO WESTERN CONUS. GIVEN DRAMATIC MODEL
DIFFERENCES AT THIS TIME...WILL NOT MAKE MANY CHANGES TO THE
FORECAST POST SATURDAY WITH EXPECTATION OF ABOVE NORMAL TEMPS
CONTINUING...AT LEAST THROUGH SUNDAY.

&&

.AVIATION...
BUILDING RIDGE OVER THE GREAT LAKES WILL KEEP CONDITIONS VFR AT
BOTH TERMINALS. WINDS WILL VEER FROM NORTHEASTERLY TO
SOUTHEASTERLY BY THE END OF THE TAF PERIOD AS SURFACE HIGH
PRESSURE CENTER MOVES BY TO THE NORTH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY FOR
     INZ005>009-016>018-024>027-032>034.

     FREEZE WATCH FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT THROUGH
     TUESDAY MORNING FOR INZ003-004-012-014-015-022-023.

MI...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY FOR
     MIZ078>081.

     FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING
     FOR MIZ077.

OH...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...BENTLEY
Hazardous weather outlook, Mar 26, 4:17 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT MON MAR 26 2012

INZ003>009-012-014>018-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...LOGANSPORT...PERU...
WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
417 AM EDT MON MAR 26 2012 /317 AM CDT MON MAR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN
INDIANA...ALL OF NORTHWEST OHIO AND FAR SOUTHERN LOWER MICHIGAN
FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR FROST MAY RETURN WEDNESDAY NIGHT...WITH BETTER
CHANCES FOR FROST OR FREEZING CONDITIONS THURSDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-020-270830-
PULASKI-WHITE-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MONTICELLO...
BROOKSTON
417 AM EDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED LATER TONIGHT ACROSS MUCH OF WHITE AND PULASKI
COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR FROST MAY RETURN WEDNESDAY NIGHT...WITH BETTER
CHANCES FOR FROST OR FREEZING CONDITIONS THURSDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS TO SMALL CRAFT WILL CONTINUE INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:41 AM EDTFreeze WarningIWXAdams, Allen, Blackford, DeKalb, Elkhart, Grant and 8 more22 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.